Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 338, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 14, 2017, 9:01 PM CDT for Benton County, Morgan County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2017, 9:01 PM CDT (02:01 UTC)
- Expired
- Oct 14, 2017, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
866
WUUS53 KSGF 150201
SVRSGF
MOC015-141-150245-
/O.NEW.KSGF.SV.W.0338.171015T0201Z-171015T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
901 PM CDT SAT OCT 14 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in central Missouri...
Northern Morgan County in central Missouri...
* Until 945 PM CDT
* At 901 PM CDT, a severe thunderstorm was located 8 miles east of
Green Ridge, or 8 miles south of Sedalia, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Syracuse... Ionia...
Mora... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3868 9284 3860 9284 3849 9270 3847 9337
3851 9337 3851 9330 3854 9329 3853 9307
3869 9306
TIME...MOT...LOC 0201Z 264DEG 41KT 3858 9327
HAIL...0.75IN
WIND...60MPH
$$
Hatch4 follow-up statements
406
WWUS53 KSGF 150212
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
912 PM CDT SAT OCT 14 2017
MOC015-141-150245-
/O.CON.KSGF.SV.W.0338.000000T0000Z-171015T0245Z/
Benton MO-Morgan MO-
912 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BENTON AND NORTHERN MORGAN COUNTIES...
At 912 PM CDT, a severe thunderstorm was located near Smithton, or 9
miles southeast of Sedalia, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Syracuse... Mora...
Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3868 9284 3860 9284 3849 9270 3847 9324
3854 9321 3853 9307 3869 9306
TIME...MOT...LOC 0212Z 263DEG 40KT 3859 9312
HAIL...0.75IN
WIND...60MPH
$$
Hatch609
WWUS53 KSGF 150223
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
923 PM CDT SAT OCT 14 2017
MOC015-150233-
/O.CAN.KSGF.SV.W.0338.000000T0000Z-171015T0245Z/
Benton MO-
923 PM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3868 9284 3860 9284 3849 9271 3848 9307
3869 9306
TIME...MOT...LOC 0223Z 264DEG 41KT 3860 9295
$$
MOC141-150245-
/O.CON.KSGF.SV.W.0338.000000T0000Z-171015T0245Z/
Morgan MO-
923 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN MORGAN COUNTY...
At 923 PM CDT, a severe thunderstorm was located 7 miles south of
Otterville, or 10 miles west of Tipton, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Syracuse... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3868 9284 3860 9284 3849 9271 3848 9307
3869 9306
TIME...MOT...LOC 0223Z 264DEG 41KT 3860 9295
HAIL...0.75IN
WIND...60MPH
$$
Hatch448
WWUS53 KSGF 150232
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
932 PM CDT SAT OCT 14 2017
MOC141-150245-
/O.CON.KSGF.SV.W.0338.000000T0000Z-171015T0245Z/
Morgan MO-
932 PM CDT SAT OCT 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN MORGAN COUNTY...
At 931 PM CDT, a severe thunderstorm was located near Tipton, moving
east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Syracuse...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3868 9284 3860 9284 3849 9271 3848 9296
3868 9287
TIME...MOT...LOC 0231Z 264DEG 54KT 3858 9284
HAIL...0.75IN
WIND...60MPH
$$
Hatch722
WWUS53 KSGF 150235
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
935 PM CDT SAT OCT 14 2017
MOC141-150245-
/O.EXP.KSGF.SV.W.0338.000000T0000Z-171015T0245Z/
Morgan MO-
935 PM CDT SAT OCT 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY
WILL EXPIRE AT 945 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3868 9284 3860 9284 3849 9271 3848 9296
3868 9287
TIME...MOT...LOC 0235Z 264DEG 41KT 3858 9280
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 6:25 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 14, 6:25 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 625 PM CDT Sat Oct 14 2017 .SHORT TERM...(This evening through Sunday) Issued at 159 PM CDT Sat Oct 14 2017 Showers and thunderstorms were currently ongoing across northeastern Kansas and northern Missouri in proximity to the cold front. This activity is expected to move south this evening as the cold front makes its way to the southeast and into the Ozark region late this afternoon into this evening. Low level moisture, a strong low level jet, frontal lift and some instability will work to bring the potential for strong to severe storms, however the timing of the frontal passage for the region during the overnight hours may act to limit the severe potential. Still, there is a concern for damaging winds along the front and associated with and down bursts that may occur. Some isolated hail to the size of quarters may also be possible with the strongest storms as the freezing level will be fairly low. Cool fall high pressure will be filtering into the region behind the cold front through the day Sunday. Despite mostly sunny skies afternoon temperatures will struggle to reach the 60 degree mark. .LONG TERM...(Sunday Night through Saturday) Issued at 159 PM CDT Sat Oct 14 2017 With cold high pressure over the region, overnight temperatures will fall into the lower 40s to upper 30s under clear skies. Sprawling high pressure will then linger over the eastern half of the country through the end of the week as upper level flow remains northwesterly. With sunny skies expected through the week a slow warming trend will occur with high by Friday in the middle 70s. The next chance of rain may come late next weekend or into the following week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 553 PM CDT Sat Oct 14 2017 Rather complex weather situation during the first 12 hours of the forecast period. Surface front currently extends from northern Missouri into southwestern Kansas. Convection has fired all along the front with several storms becoming severe. Front is now on the move with the convection forecast to begin moving into the area in the next 1-2 hours and begin affecting the terminal sites between 03-06z. Ceilings and visibilities should drop to MVFR with occasional IFR as the surface front makes its way through the area. Winds will remain gusty overnight veering from a southerly to a northwesterly direction with the frontal passage. Conditions should begin to improve after 12z with VFR conditions expected at the terminal sites after 18z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Gaede
Hazardous weather outlook, Oct 14, 5:07 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 507 PM CDT Sat Oct 14 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 507 PM CDT Sat Oct 14 2017 ...SEVERE THUNDERSTORM WATCH NUMBER 500 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Significant Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Thunderstorms will move into southeastern Kansas and western Missouri by early evening then spread across the Missouri Ozarks tonight. There is a limited to elevated risk for severe storms capable of producing damaging winds to 60 mph and large hail to the size of quarters. The greatest risk for severe weather will occur this evening northwest of Interstate 44. Southerly winds will gust to around 30 mph today and tonight across southeastern Kansas and southwestern Missouri ahead of the approaching cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will end from the northwest early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening into tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, Oct 14, 7:55 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Springfield MO 755 PM CDT SAT OCT 14 2017 KSZ073-097-MOZ066-077-150145- Bourbon KS-Crawford KS-Vernon MO-Barton MO- 755 PM CDT SAT OCT 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOURBON...CRAWFORD... NORTHWESTERN BARTON AND SOUTHWESTERN VERNON COUNTIES UNTIL 845 PM CDT... At 755 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hepler to 6 miles southeast of Walnut. Movement was east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Pittsburg... Prairie State Park... Nevada... Frontenac... Girard... Arma... Liberal... Mulberry... Mindenmines... Franklin... Arcadia... Bronaugh... Walnut... Hepler... Moundville... Burgess... Beulah... Croweburg... Yale... Farlington... PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until midnight CDT for southeastern Kansas...and west central Missouri. LAT...LON 3770 9509 3783 9436 3744 9448 3738 9509 TIME...MOT...LOC 0055Z 264DEG 40KT 3770 9488 3752 9501 Hatch
Special weather statement, Oct 14, 7:58 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
758 PM CDT SAT OCT 14 2017
KSZ073-MOZ066-067-078-150145-
Bourbon KS-Vernon MO-Cedar MO-St. Clair MO-
758 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHWESTERN CEDAR...
VERNON AND ST. CLAIR COUNTIES UNTIL 845 PM CDT...
At 758 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rich Hill to near Hepler. Movement was
east at 60 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman Lake... Nevada...
Fort Scott... El Dorado Springs...
Appleton City... Osceola...
Marmaton... Lowry City...
Uniontown... Walker...
Schell City... Fulton...
Redfield... Roscoe...
Richards... Mapleton...
Deerfield... Vista...
Metz... Harwood...
This includes Interstate 49 between mile markers 88 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
southeastern Kansas...and west central Missouri.
LAT...LON 3803 9487 3804 9482 3806 9434 3805 9424
3802 9423 3805 9421 3806 9413 3803 9406
3821 9405 3821 9374 3820 9370 3801 9361
3788 9386 3768 9509
TIME...MOT...LOC 0058Z 252DEG 50KT 3805 9444 3770 9490
HatchSpecial weather statement, Oct 14, 8:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
837 PM CDT SAT OCT 14 2017
MOZ055-056-067>069-150230-
Camden MO-Benton MO-Hickory MO-Morgan MO-St. Clair MO-
837 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HICKORY...BENTON...
EASTERN ST. CLAIR...NORTHWESTERN CAMDEN AND MORGAN COUNTIES UNTIL 930
PM CDT...
At 837 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiteman Air Force Base to 8 miles
northeast of El Dorado Springs. Movement was east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman State Park... Lake of The Ozarks...
Truman Lake... Versailles...
Village of Four Seasons... Warsaw...
Lincoln... Cole Camp...
Stover... Osceola...
Laurie... Lowry City...
Hermitage... Sunrise Beach...
Wheatland... Cross Timbers...
Barnett... Syracuse...
Gravois Mills... Climax Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3835 9267
3835 9269 3823 9270 3798 9307 3789 9385
3820 9373 3821 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0137Z 260DEG 46KT 3871 9347 3794 9388
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:13 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Oct 14, 7:58 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 47 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | SGF | Benton, Morgan, St. Clair | 53 min |
| Oct 14, 10:40 PM CDT | Special Weather Statement | SGF | Jasper | 35 min |
| Oct 14, 10:44 PM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 31 min |
| Oct 15, 9:43 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.